Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 26, 2014, 2:03 PM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 27, 2014, 8:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2014, 2:03 PM PDT (21:03 UTC)
- In effect from
- Mar 27, 2014, 8:00 AM PDT
- Expired
- Mar 27, 2014, 5:46 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477 WWUS75 KLKN 262103 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT WED MAR 26 2014 ...STRONG DOWNSLOPE WINDS TO IMPACT THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND RUBY VALLEY... NVZ034-039-271515- /O.NEW.KLKN.WI.Y.0009.140327T1500Z-140328T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 203 PM PDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. * WINDS...WESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...STRONG GUSTY WINDS WILL DEVELOP IN THE MORNING AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL BE IN THE MID MORNING AND AFTERNOON...BEFORE DIMINISHING AFTER SUNSET. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...SECRET PASS... LAMOILLE CANYON...HARRISON PASS. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JRM
3 follow-up statements
072 WWUS75 KLKN 270952 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 252 AM PDT THU MAR 27 2014 ...STRONG DOWNSLOPE WINDS TO IMPACT THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND RUBY VALLEY... NVZ034-039-280300- /O.CON.KLKN.WI.Y.0009.140327T1500Z-140328T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 252 AM PDT THU MAR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...WESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...STRONG GUSTY WINDS WILL DEVELOP IN THE MORNING AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL BE IN THE MID MORNING AND AFTERNOON...BEFORE DIMINISHING AFTER SUNSET. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...RUBY VALLEY...RUBY MARSHES..CLOVER VALLEY. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
363 WWUS75 KLKN 272109 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 PM PDT THU MAR 27 2014 ...A LOW HAS SWEPT ACROSS THE REGION RESULTING IN A BATCH OF UNSETTLED WEATHER INCLUDING GUSTY WINDS. STRONG DOWNSLOPE WINDS TO IMPACT THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND RUBY VALLEY... NVZ034-039-280300- /O.CON.KLKN.WI.Y.0009.000000T0000Z-140328T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 209 PM PDT THU MAR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...WESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...STRONG GUSTY WINDS WILL DEVELOP IN THE MORNING AND PERSIST THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL BE IN THE MID MORNING AND AFTERNOON...BEFORE DIMINISHING AFTER SUNSET. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...RUBY VALLEY...RUBY MARSHES..CLOVER VALLEY. * IMPACTS...THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PJS
670 WWUS75 KLKN 280046 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 546 PM PDT THU MAR 27 2014 NVZ034-039-280200- /O.CAN.KLKN.WI.Y.0009.000000T0000Z-140328T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 546 PM PDT THU MAR 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS SOUTH- CENTRAL ELKO COUNTY AND THE RUBY MOUNTAINS. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE ACROSS THE AREA THIS EVENING...DIMINISHING AFTER 8 PM THIS EVENING. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 26, 2:26 AM PDT, 11 hours 37 minutes earlier.
Area forecast discussion, Mar 26, 2:26 AM PDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 226 AM PDT WED MAR 26 2014 .SYNOPSIS...THE FIRST IN A SERIES OF STORMS WILL IMPACT THE REGION TODAY...BRINGING COOLER TEMPERATURES ALONG WITH PERIODS OF RAIN AND SNOW SHOWERS TO MOST VALLEY LOCATIONS THROUGH THURSDAY. EXPECT A BREAK IN THE SHOWERS ON FRIDAY...WITH MORE PRECIPITATION SATURDAY INTO EARLY SUNDAY. ISOLATED THUNDERSTORMS MAY IMPACT FAR NORTHEAST NEVADA THIS AFTERNOON AND THURSDAY AFTERNOON. && .SHORT TERM...TODAY THROUGH FRIDAY. COLD FRONT HAS PASSED THROUGH THE STATE AND WE ARE IN THE COLD AIR ADVECTION BEHIND IT NOW. TEMPS WILL NOT CLIMB MUCH...IF AT ALL...TODAY. RADAR DEPICTING BAND OF VERY LIGHT RAIN FALLING FROM AROUND JACKPOT TO NEAR EUREKA...BUT I STRESS VERY LIGHT. AS DYNAMICS ALOFT APPROACH THE REGION TODAY...WIDESPREAD SHOWERS...MOSTLY SNOW WITH A FEW RAINY SPOTS IN THE LOWER ELEVATIONS OF HUMBOLDT COUNTY...WILL OVERSPREAD THE STATE. MINOR INSTABILITY WILL DEVELOP OVER FAR NORTHEAST NEVADA AND ISOLATED THUNDER IS POSSIBLE THIS AFTERNOON. THE MOST LIKELY AREAS TO BE AFFECTED WILL BE SOUTHEAST ELKO COUNTY AND FAR NORTHEASTERN ELKO COUNTY. MOST LOWER ELEVATIONS WILL SEE VERY WET SNOW WITH LITTLE TO NO ACCUMULATION THIS AFTERNOON AND OVER NIGHT. SUMMITS...ESPECIALLY PEQUOP AND EMIGRANT...MAY SEE A COUPLE INCHES OF SLUSHY ACCUMULATION AND COULD BRIEFLY AFFECT TRAFFIC SPEEDS. AGAIN...MOST TRAVEL CORRIDORS ARE IN THE LOWER ELEVATION AND WILL NOT BE SIGNIFICANTLY IMPACTED. FURTHER SOUTH...SUMMITS AND PASSES OVER HIGHWAYS 50 AND 6 AND SECONDARY STATE ROUTES COULD SEE SOME ACCUMULATION ABOVE ABOUT 6500 FEET OVERNIGHT. SERIES OF SHORTWAVES AND A MOIST FETCH DELIVER NEARLY CONSTANT POPS THROUGH THURSDAY...EXCEPT DRYING OVER CENTRAL NEVADA. IN FAR NORTHERN NEVADA...SNOW SHOWERS WILL CONTINUE THROUGH THE SHORT TERM PERIOD. NOT MUCH CHANCE FOR THUNDER AFTER THURSDAY AFTERNOON. TEMPS WARM A LITTLE FRIDAY SO ANY IMPACTS WILL BE LESSER STILL. IMPACTS WILL BE ABOVE THE 6000 FOOT LEVEL IN NORTHWEST NEVADA...6500 FEET IN NORTHERN ELKO COUNTY...AND APPR 7000 FEET FURTHER SOUTH. WEST FACING SLOPES WILL IN NORTHERN ELKO COUNTY...SUCH AS IN THE JARBIDGE WILDERNESS AND FURTHER SOUTH IN THE RUBIES/EAST HUMBOLDTS...WILL RECEIVE AS MUCH AS 5-8 INCHES OF NEW SNOW. THIS WILL BE VERY WET AND IN UNPOPULATED...LARGELY INACCESSIBLE AREAS. TO REPEAT...ROAD IMPACTS WILL BE BRIEF AND MOSTLY CONFINED TO SUMMITS WEDNESDAY AFTERNOON AND OVERNIGHT...AND BRIEFLY THURSDAY MORNING. DO NOT ANTICIPATE ISSUING WINTER WEATHER ADVISORIES...BUT WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK FOR THE PERIOD. BB .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. 0Z GFS AND ECMWF ARE IN GENERAL AGREEMENT THROUGH THE PERIOD. AT THE START THERE IS A BROAD SOUTHWESTERLY FLOW ALOFT ACROSS THE GREAT BASIN BETWEEN A RIDGE CENTERED OVER THE ROCKIES AND A CLOSED UPPER LOW WEST OF VANCOUVER. A SHORTWAVE SWINGS EASTWARD SOUTH OF THE CLOSED LOW AND APPROACHES THE PACIFIC COAST SATURDAY BEFORE MOVING ASHORE AND INTO NEVADA SATURDAY NIGHT...BRINGING SHOWERS AND COOLER TEMPERATURES WITH SNOW LEVELS PROBABLY REACHING THE VALLEY FLOORS BY SUNDAY. RIGHT NOW VALLEY SNOW ACCUMULATIONS LOOK LIMITED BUT THIS IS NOT SET IN STONE. BRIEF RIDGE BUILDS IN LATER SUNDAY AND SUNDAY NIGHT BEFORE NEXT TROUGH ATTACHED TO ANOTHER CLOSED LOW APPROACHES WITH MORE SHOWERS MONDAY BEFORE CROSSING THE AREA MONDAY NIGHT AND TUESDAY...WITH SNOW LEVELS AGAIN FALLING BACK TO THE VALLEY FLOORS. TEMPERATURES WILL NOT-UNEXPECTEDLY FLUCTUATE WITH EACH TROUGH PASSAGE...WARMER SATURDAY AND MONDAY BUT COOLER SUNDAY AND TUESDAY. RCM && .AVIATION...FRONTAL SYSTEM MOVING ACROSS THE REGION WILL BRING SCATTERED SHOWERS TO KEKO...KELY AND KWMC THROUGH TONIGHT. SNOW LEVELS MAY DIP TO THE VALLEY FLOORS AT TIMES BUT SNOW SHOULD HAVE LIMITED IMPACT ON VISIBILITY. CIGS SHOULD GENERALLY REMAIN VFR BUT MAY BRIEFLY DIP TO MVFR IN HEAVIER SHOWERS. WINDS WILL BE GUSTY AT MOST TERMINALS THIS AFTERNOON...AND MOST OF THE NEXT 24 HOURS AT KTPH. RCM && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 98/93/93
Hazardous weather outlook, Mar 26, 3:43 AM PDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 343 AM PDT WED MAR 26 2014 NVZ030-031-033>041-271045- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 343 AM PDT WED MAR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. AN EARLY SPRING STORM SYSTEM WILL BRING BREEZY WESTERLY WINDS AND SNOW SHOWERS TO MOST OF CENTRAL...EASTERN...AND NORTHERN NEVADA THROUGH EARLY THURSDAY MORNING. TRAVEL OVER SUMMITS...ESPECIALLY IN NORTHERN NEVADA SUCH AS EMIGRANT AND PEQUOP SUMMITS COULD BECOME A LITTLE WET AND SLUSHY AT TIMES. A COUPLE INCHES OF NEW SNOW COULD ACCUMULATE OVER THESE SUMMITS THROUGH TONIGHT. LOWER ELEVATIONS ARE EXPECTED TO GET VERY LIGHT AMOUNTS OF WET SLUSHY SNOW. BRIDGES COULD BE A LITTLE SLICK. ISOLATED THUNDERSTORMS ARE POSSIBLE IN NORTHEASTERN AND EASTERN NEVADA TODAY AND IN NORTHEASTERN NEVADA THURSDAY AFTERNOON. THE HIGHEST ACCUMULATIONS OF THREE TO FIVES INCHES OF NEW SNOW WILL BE LIMITED TO ABOVE 7000 FEET IN WEST FACING SLOPES SUCH AS THE SANTA ROSA...JARBIDGE...RUBY/EAST HUMBOLDT...AND TOIYABE RANGES...AWAY FROM TRAVEL CORRIDORS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SERIES OF WEATHER SYSTEMS WILL KEEP THINGS UNSETTLED THROUGH THE PERIOD. ALTERNATING WARM AND COOL DAYS WITH BRIEF SHOTS OF RAIN OR SNOW ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.